T Nation

8 Weeks into TRT, Feels Like It's Wearing Off


#21

That makes sense. I will adjust fire and start EOD. I will also see if the doc will run SHBG with my labs on the 7th


#22

For what it’s worth the clinic is one of those that presents itself as a men’s wellness facility.


#23

Glad to hear that. A word of caution because I’ve gone through the exact process you’re going through now, literally, especially regarding a Dr prescribing sublingual hcg; some men feel awful on hcg. The typical injection schedule is 250 ius eod. This is due to its half life. Injecting once per week is better than nothing, but not ideal for stimulating your testes to not atrophy.
I even tried as low as 70 ius twice per week and couldn’t tolerate the side effects. I would experience water retention, especially in my face, elevated blood pressure, headaches, difficulty sleeping and urinating. I would then mistake this as high estrogen and crush my e2 with anastrazole and it became a vicious cycle. I’ve seen many other guys on this forum reporting the same while others seem to tolerate it well.

A few things I think are going on with you: your honeymoon phase may have ended. I believe your estrogen is too low and you shouldn’t have started anastrazole immediately. Instead, your Dr should have started you on TRT and after 6 weeks looked at your estrogen and reassessed. Low estrogen is much worse than high, although both suck. 3rd, as you mentioned, your testes natural production is diminishing.

I would continue with anastrazole to confirm with your next blood work that your estrogen is too low to show yourself and your Dr, that was a contributing factor.

Then, get on injectable hcg every other day. Hcg can be expensive and tends to go bad after 90 days in the fridge. It can last up to a year if you prefill your syringes and freeze them.

If you notice the side effects I referred to and feel worse, get off the hcg and look at trt + a SERM like Clomid or nolvadex/tamoxifen. As long as your hpta axis is still functioning, these two will help keep testes functioning and prevent atrophy.


#24

Do you know why HCg causes water retension or what can be done about it besides ceasing HCG injections?


#25

I do not, but some think its likely related to causing an increase in cortisol levels in some men. I don’t know what the mechanism is. Some think it’s because of high levels of intratesticular estrogen which can’t be controlled by an AI, but this seems far fetched to me and I’ve never seen any data proving this. It doesn’t make sense that localized intratesticular estrogen would cause a systematic increase in estrogen but not be controllable by an AI.

Cortisol makes more sense. Perhaps some men have a slight allergy to it since it’s only an analogue to leutenizing hormone and not identical.

Again though, I don’t know. You could try reducing the dose, but then effectiveness is lost. That’s why I eventually went to a serm which isn’t as effective on TRT for atrophy but is better than nothing. I also have 3 kids, so fertifility doesn’t matter to me, but atrophy does.


#26

That is curious about HCg going bad after 90 days. I wonder how it manages to not go bad in a sublingual form which does not require refrigeration. Even if it is physically impossible for it to make it into your system.


#27

When I was getting it sublingually, the package indicated to keep it refrigerated. Also, if it’s not effective in the first place it isn’t going to lose it’s efficacy.


#28

That is a true statement.

I expect I will be on the injectable HCg in the near future. Future blood work will be done soon as well. I’ll just have to lean on the doc and try to point him in the desired direction.


#29

So I have some of the results from my most recent blood work. My T is up somewhat from 116 to 186 and my e2 is up from less than 5 to 27. I was able to talk the doc into letting get of the sub lingual hcg and get on to the subq version. I expect this should be useful.

I was able to start the EOD protocol for t injections subq for a few weeks before stopping to ensure I was in trough for my blood work. Felt okay but obviously too small a sample size to discern any actual benefit but it was much easier to accomplish than the self administered IM injections weekly.

Additionally my t dosage has been increased from 1.0 ml to 1.2 ml per week.

Still having similar issues as described in my initial post of diminished libido and some ED following my honeymoon period crash.

Hopefully things improve over the next 6 weeks.

I’m am still being advised to stay of the anastrazol for the time being.


#30

When you talk about your T dose, talk about it in mg’s not ml’s because there are different mg/ml densities. Some are 100 mg/ml, some are 200 mg/ml, so you need to talk in mgs. What was your T dose with your 186 T level? That’s god awful. Knowing your other labs would be helpful too, like free T, shbg etc.


#31

From the start of my initial protocol in late October until getting blood work done on Jan 7 I was doing 1.0ml of 100 mg/ml test c. Now I am being bumped up to 1.2 ml of 100mg/ml.

The clinic I am going to does not test shbg or free test so I will have to gather those numbers on my own.

In roughly 10 weeks my total T went from 116 to 186. You are right it sounds and feels god awful. I’m not entirely certain the small increase in my dosage is going to greatly influence the situation either.


#32

Oh yes it can! Sounds like you have very low SHBG like myself (14) and I too, went from 100mg a week to 120mg a week after pleading with my Uro that I needed a much higher Free T like when I felt good in my 40’s. Also, I went to daily 17mg SubQ pins to maximize Free T boost.

FT was 372 at 100mg a week and is now 565 at 120mg. (110-660)

I also have a very underwhelming TT of 18.3 nmol/L (6.1-27.1) but who cares when our low SHBG keeps most of it for FreeT. Keep the faith! :))))


#33

Did you ever experience any E2 issues raising your dose? My TT last time was 555, E2 was 34 and FT was 16.4 (4.4 - 16.8). My current dose is 10mg ED. My doctor wants to increase it to 20mg ED to put my into the 20’s in FT.


#34

I got my dose upped twice and within 3 months (blood work drawn) my E2 was HIGH but I felt nor saw any symptoms. In both cases, my E2 naturally went down to average range when taking the following 3 month labs. So, it seems my body needs somewhere between a minimum 3 months to a maximum of 6 months, to self-regulate my E2. Extreme coolness letting the body do it. :))) My bloods are now drawn every 6 months as Uro says I’m pretty much dialed in and to keep costs down. LOL I’m in Canada so labs are free, all of this is free but not really, you don’t want to see our tax rates… DOUGH!!!


#35

My current doctor is under the impression that if E2 goes beyond 35 then it’s an issue. Hopefully they don’t push the AIs too hard.


#36

PISHAW… give it time to settle down at least!


#37

Hysterical. Mine was at 74 and my endo said “we dont treat high E2 as its not indicative of disease” I thought he was an idiot then but current info is showing he was right on.


#38

You will never get your TRT protocol dialed in without measuring Free T, clearly this clinic doesn’t have the tools or expertise to dial you in and optimize you.

You have other options, Defy Medical is one.


#39

Right? If you can manage E2 through dosage manipulation, like others have demonstrated, why mess with that stuff?


#40

Everything I’ve read or head from crissler is that he gives no ai until there are symptoms. I’d ai isn’t high on labs, but client feels good, then he doesn’t prescribe it. Makes sense. He has a few great videos and one specifically with that tot revolution guy that will reiterate what I heard…